MAUDE Adverse Event Report: COVIDIEN 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON

COVIDIEN 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON
Model Number 8881513934
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the staff noticed a broken syringe before using.Upon review of the provided photograph, the luer tip is broken.
 
Additional Manufacturer Narrative
H 3 evaluation summary: the device history record (dhr) for the reported lot no issues were found in visual and physical samples inspected from the lot.A review of the dhr found no manufacturing or inspection anomalies indicative of syringe defect.No maintenance records were created related to the reported condition.All scheduled maintenance and calibration activities were completed on time.Process monitoring data was reviewed and equipment issues related to the reported condition were observed.A review of the machine setup was conducted and did not identify any issues.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are visually inspected for damage and missing components.The lot met all defined acceptance requirements and was released.There were samples and pictures submitted with this complaint.The reported condition was confirmed showing the full removal of the luer from the barrel.The exact root cause of the reported condition could not be determined as no corroborating evidence could be found within documentation review.The most likely cause of the failure is due to machine damage stemming from loader jam as the downtime report does mention loader issues.A specific root cause could not be determined based on available information.There¿s no indication of a systemic issue with the product or process, so a corrective and preventative action (capa) will not be issued at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
3ML SYRINGE LUER LOCK TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10465105
Report Number1017768-2020-00843
Device Sequence Number19583541
Product Code FMF
UDI-Device Identifier20884521012858
UDI-Public20884521012858
Combination Product (Y/N)N
Initial Reporter StateAS
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881513934
Device Catalogue Number8881513934
Device Lot Number013246
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date11/19/2020
Patient Sequence Number1